MAUDE Adverse Event Report: ENDOLOGIX AFX; BIFURCATED STENT GRAFT

ENDOLOGIX AFX; BIFURCATED STENT GRAFT
Model Number BA28-120/I20-40
Medical Device Problem Codes Use of Device Problem (1670); Improper or Incorrect Procedure or Method (2017); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Aneurysm (1708); Failure of Implant (1924); Rupture (2208)
Date of Event 11/22/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device involved in the event will not be returned for evaluation as it remains implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by the clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted."device iteration is afx with duraply.".
 
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) with the afx abdominal aortic aneurysm stent.Approximately, 3 years post initial procedure patient presented with a type iiia endoleak and was treated with an aortic extension.This event was reported under mfr# 2031527-2018-0079.Now, approximately four (4) years post initial procedure, the patient presented with an endoleak (of indeterminate origin) and as of date, there have been no additional patient sequelae reported.
 
Additional Manufacturer Narrative
The manufacturing lot evaluation confirmed all devices met specifications prior to release.The device was not returned as the device remains implanted therefore no evaluation was completed.At the completion of the clinical assessment, the indeterminate endoleak was determined to be a type iiia endoleak of the right common iliac artery.Also a rupture and sac growth of approximately 23mm were identified.This event is most likely user related due to the infrarenal proximal extension being implanted into the right common iliac artery (off- label) and the diameter of the right common iliac artery is 35mm (should be 10-23mm).Procedure related harms for this event could not be determined.The final patient status was not reported.No additional investigation of this reported event is planned however if additional information pertinent to the incident is obtained, a follow-up report will be submitted.Endologix will continue to monitor this complaint and similar complaints in the event further investigation is needed." device iteration is afx with duraply".Corrections: h6: remove result code 3221.H6: remove conclusion code 11.
 
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) with the afx abdominal aortic aneurysm stent.Approximately, 3 years post initial patient presented with a type iiia endoleak and was treated with an aortic extension.This event was reported under mfr#: 2031527-2018-0079.Now, approximately four (4) years post initial procedure, the patient presented with an endoleak (of indeterminate origin) and as of date, there have been no additional patient sequelae reported.Additional information: during the investigation, the reported indeterminate endoleak was identified to be a type iiia endoleak of the right common iliac artery.Rupture and sac growth of approximately 23mm were also identified.

Brand Name
AFX
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
MDR Report Key9508918
Report Number2031527-2019-00619
Device Sequence Number16818071
Product Code MIH
UDI-Device Identifier00818009011992
UDI-Public(01)00818009011992(17)180422
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 11/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/22/2018
Device Model NumberBA28-120/I20-40
Device Lot Number1331260-008
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/22/2019
Supplement Date Received by Manufacturer11/22/2019
Initial Report FDA Received Date12/22/2019
Supplement Report FDA Received Date07/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
INFRARENAL AORTIC EXTENSION, LOT#1264693-007; INFRARENAL AORTIC EXTENSION, LOT#1267818008; VELA INFRARENAL, LOT#1461843016; VELA SUPRARENAL, LOT#1252485044
Outcome Attributed to Adverse Event Other;
Patient Age76 YR